MAUDE Adverse Event Report: ABBOTT VASCULAR RX SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR RX SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550250-18
Medical Device Problem Codes Material Rupture (1546); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported the procedure was to treat a heavily calcified lesion in the distal right coronary artery (rca).The 2.5x18mm rx xience sierra stent delivery system (sds) was advanced to the lesion without issue.During inflation, the balloon ruptured and the stent was only partially deployed.The sds was removed and another balloon catheter was advanced inside the stent and inflated to fully appose the stent to the vessel wall.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material rupture was able to be confirmed.The reported difficult to deploy was unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.As there was no report of a leak during preparation for use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the heavily calcified anatomy resulted in compromising the balloon material thus resulting in the reported material rupture and the reported difficult to deploy.The noted multiple kinks on the hypotube likely occurred due to handling or during packing for return analysis.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.

Brand Name
RX SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10532273
Report Number2024168-2020-07684
Device Sequence Number3337010
Product Code NIQ
UDI-Device Identifier08717648227103
UDI-Public08717648227103
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2020
Device Model Number1550250-18
Device Catalogue Number1550250-18
Device Lot Number9111141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR